This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I am an 18 year old female (155lbs, 5'8"). I am currently embarking on my journey through my first year of college. Three weeks ago I had a migraine headache that woke me up in the middle of the night. It felt like someone was stabbing me in the right eye with an ice pick. The migraine was located on the right side of my head and remained unilateral (in terms of pain). This lasted for 3-4 hours. I took Excedrin Migraine (which usually helps) but it didn't put a dent in this. The rest of the day I had random sharp stabbing pains throughout my body, muscle pain/twitches/cramps, joint pain, tingling, slight numbness, and weakness apparent in my hands (all of this is mostly, but not exclusively, on the right side of my body). My right eye also hurt like no other and I was extremely exhausted.
The following Tuesday after this, I went to the doctor (because the Student Care Center here isn't open on the weekends). They did some blood work. It came back clean. They then sent me to an opthamologist and they said that my right eye was fine. They then sent me to get an MRI which came back negative (they said that I have a cyst on my pineal gland, but that I've probably had it since birth and that it shouldn't be causing any of my symptoms). They said that everything that I'm experiencing is a classic migraine.
I am the last person to say that the doctor is wrong, but I've been having awful headaches, nausea, the same tingling, muscle pains/cramps/twitches, sharp shooting pains, joint pains, and weakness for 3, going on 4, weeks now. The pain is all over my body and my usual Excedrin Migraine meds aren't working. The doctor also gave me Hydrocodone for the pain, but that's not helping either. I am also extremely exhausted and have been having a hard time concentrating on anything (which is odd because I'm one of those highly self-motivated sort of people).
The worst part is that, even when I don't really have much of a headache, I get nauseous when reading. I have a lot of reading to do for my classes and because of this I spend 3-5 times more time on reading for classes because I have to take breaks every so often because I feel like I'm going to throw up. Or sometimes the pain is so severe that I just can't seem to focus on my studies. School is very important to me so I would love to get to the bottom of this as soon as possible.
I don't know what to do, but this is not fun. So if anyone has any advice I would greatly appreciate it.
I have not had the sharp pains/migraines but it seems you need a second opinion if they keep occurring and are prohibiting you (suddenly) from living a normal life. I will say that if you are getting nausea and dizziness AND you are taking the Hydrocodone, you may be allergic to it -- I have this same reaction to codeine except that it CAUSES me to have migraines so I just tell my doctors that i am allergic to it. They may be able to prescribe another pain killer or drug in place of the Hydrocodone and perhaps that will help with the migraines/symptoms you are having. If not, I would recommend a second opinion as this sounds like something that does not allow you to live a normal life. College is important and I know the reading is never-ending so please get yourself checked out again. Good luck!
Hmmm, I suffer with migranes (migraines), my heightened years where college years and when i was pregnant, so we couldnt blame it on alchol. I've had two spinal surgeries and I'd go through another before I'd take a migrane (migraine).
Stress is a major trigger, are you stressed? College is a very demanding experience.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.